CSN Login
Members Online: 0

You are here

Checking in

Patrusha
Posts: 488
Joined: Jun 2006

Finished Folfox 6 treatment number 4 over the weekend. Yippee! One third of the way through!

I was barely able to be infused because my neutrophils were down again, right on the border, but we went ahead and got a flu shot, too. Because I had gone to my nephew's wedding the weekend before (great time, by the way, even the fall on the dance floor -- whooops!) I did not take all of my vitamins and Chemo Blood Support stuff. So I guess my numbers suffered. I am back on everything religiously now and hope to have higher Nuetrophil numbers in two weeks time when I go back for infusion number 5.

I talked to my onc about the side pain I had gotten with the chemo the last couple of times and he said he thinks the Oxiliplatin is affecting a nerve in the stomach and causing the pain. He doesn't think it has to do with the liver spots or recurrent cancer. He assured me the spots on the liver were NOT cancer... pretty difinitive there on the MRI I guess.

Today is Monday and I only have the slightest side pain this time around, so who knows? He said I should check in with him on Wednesday about the abdominal pain so I will do that.

The hand-and-foot nueropathy is kicking in fast now, even as I left the chemo center.... Went grocery shopping and had some "bites" when I grabbed some frozen veggies off the shelf. Yikes! Have to wear my gloves on the morning drive to work lest my cold steering wheel set off more ouchies. It's nothing I can't live with, it's just a "reminder" that my life is not yet my own again. Some day. Some day....

Thinning hair, yep, got that too, but it's not noticeable. Do you know how many of my wierd relatives yanked my hair at the wedding and asked, "is this still yours?" I have a crazy clan, what can I say?

spongebob's picture
spongebob
Posts: 2599
Joined: Apr 2003

Rumor has it that too much champagne also makes one's neutrophils drop!!

Hang in there and keep your eye on the end of the tunnel!

Great to hear you're doing well (despite the occassional "bite")!

Cheers

- SB

Patrusha
Posts: 488
Joined: Jun 2006

Yes, well, I did have a toast of the bubbly (or two). LOL!!! I'll keep that in mind...

lfondots63's picture
lfondots63
Posts: 822
Joined: Jan 2006

Hey!

Did your "crazy" family leave any hair left?? LOL. Glad you had some fun at the wedding and that your onc says the pain is nothing to really worry about. Make sure you keep the gloves handy. I've "accidently" touched something cold during treatment and paid for it too. HUGS.

Lisa F.

Patrusha
Posts: 488
Joined: Jun 2006

They didn't manage to pull any out... it is still hanging in there on its own! I just yanked back a couple of times! LOL! It was fun to be away in the warm sunshine and on the beach and surrounded by a bunh of loved ones. Ahhhh...

Betsydoglover's picture
Betsydoglover
Posts: 1254
Joined: Jul 2005

Glad to hear you are doing well. Keep those gloves handy as winter approaches - and don't fall off too many more dance floors!

Betsy

Patrusha
Posts: 488
Joined: Jun 2006

I swear the stumble was an oxi side effect. See, we were dancing a special dance in honor of the groom's mother (my sister) who had died 5 years ago of lung cancer. I was boogeying in a way only she could do and I started to feel everything going "wavy." I literally fell backwards on my 4-year-old grand-niece (poor little thing!). I had a similar dizzy spell in the shower the other day and the doc says, yes, it can be the Oxi. Joy. Still, it was a great time and nobody caught the slip-and-fall or my undies on camera! LOL!!

cherriann
Posts: 156
Joined: Mar 2006

hi patrusha,
glad to hear your doing well.I will be going for number 4 next week. had to take a week off because of the stomach problems and my work schedule. keep posting although i havent posted much lately i still stop in to check on everyone.
take care, cherri

Patrusha
Posts: 488
Joined: Jun 2006

Hey, Cheriann, what does your onc say your stomach problems are related to? Mine thinks it is a nerve in the stomach reacting to the Oxipliatin. Hang in there.

KathiM's picture
KathiM
Posts: 8077
Joined: Aug 2005

OMG...wouldn't it have served your relatives right if the hair would have come off in their hands, like mine did???? (hehehehe). Remember the water, my dear....and I have a friend that has pain during the chemo....maybe he is suffering from the same thing....I MUST pass this on!!!! Thank you!!!!

1/3 will turn to 2/3 that will be 3/3 before you know it!!!!

I am sending big, warm (lukewarm, sorry) fuzzy hugs to you!
Hugs, Kathi

Patrusha
Posts: 488
Joined: Jun 2006

Yeah, that would have been hysterical if it was a wig and came off in their hands! LOL!!! No such luck. Thanks for the hugs!

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

Patrusha,
Glad to hear that things are better. The gloves are a real necessity. Living in Minnesota I only know that too well. Even opening the car door can be painful at times. I bought a pair of golf gloves to wear for times I want to do finer tasks but don't want bulky gloves. I generally use them to get things out of the refrigerator.
Dick

Patrusha
Posts: 488
Joined: Jun 2006

Dick,

I was filling the gas tank today and had to stop, get the gloves out and put them on. Then I blasted the heater on high when I was done to warm my poor tingling fingers. I make my kids get stuff out of the fridge! LOL!! I have pair of golf gloves I'll put on the fridge, just in case. Thanks for the tip!

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

great news RE liver. You are a brave girl; shopping, working, etc while on Folfox....they should call it foulfox. I didn't do well with it but everybody's different. Stay strong, believe...
Bud

Patrusha
Posts: 488
Joined: Jun 2006

Believe me, Bud, I would rather stay home on the Monday and Tuesday following an infusion, but we are in the midst of a corporate change here and I have to prove myself every blasted day or face losing my job in the coming months. So I drag myself in here to be "present" and do my work as best as I can on my "down" days.

jana11
Posts: 708
Joined: May 2004

Hi. I have been MIA for a bit - but I used to come daily. I read your post and want to pass along a tip or two. I am a 36 year old with stage 4 rectal cancer - done it all!

I live in the south, so the cold is'nt as bad for me, but oxali still caused discomfort. I got a pair of gloves- the thin ones you wear for manicure lotion... they were great to wear around.

For the hair thinning; can't change the family... my hair used to thin sooo much. UNTIL, my hair stylist recommended I used only moisturizing shampoo and conditionor. The one I liked the best was a Paul Mitchell one. Not too expensive becuase you only need a little. My hair stopped shedding in the shower within a week! Give it a try. :)

Best of luck to you. I am with ya on the nutritional front. My counts are always pretty good, but I take sooo many vitamins and eat very healthfully.

Stay warm and tough. jana

Patrusha
Posts: 488
Joined: Jun 2006

I am using Nioxin, a shampoo and separate conditioner that my daughter brought home from work (she works in a beauty supply place and said chemo patients swear by the stuff). I figure it can't hurt. It is meant to help restore chemically damaged hair, so I figured that should include chemo, too. So far so good. I think the manicure gloves aren't going to work here when it's only 10 degrees out!!! My house gets down to about 65 so I hope I don't have to keep cranking the heat to keep my hands and feet comfortable!

Kanort's picture
Kanort
Posts: 1275
Joined: Jan 2004

Thanks for updating us on your progress. I hope your stomach pain wasn't too bad this round.

Getting back on your vitamins and supplements should help the blood counts.

Keep us posted and congratulations on being closer to completion.

Hugs,

Kay

Patrusha
Posts: 488
Joined: Jun 2006

Hey, Kay, it's Tuesday and the stomach pain this time has been much less than the last two times. I have been religious about taking my 250 mg of B6 and another B-vitamin tablet, which is supposed to help with nerve issues, so maybe that's why I am having less pain this time around. Something to think about.

JADot's picture
JADot
Posts: 720
Joined: Jan 2006

Hi there,

Glad you got your fix :) :)

The neuropathy thing always kicked in fast for me too. My onc had me take 200mg of V-6, which seemed to helped with minimizing it. You might want to talk to yours about it.

I lost about 1/3 of my hair. Now they are growing back and my head looks so funny because I have all these 2 inch long stubby hair pointing straight up. But hey, I figure hair is good, period.

Yup, you just gotta put one foot in front of another and plough through the chemo! Sounds like you're doing great and with a great attitude.

So glad to hear that the liver spots are not serious!!!

Cheers,
Ying

Subscribe to Comments for "Checking in"